U.S. doctors online nowAsk doctors free
TX
A 23-year-old female asked:

I take 30 mg of vyvanse, (lisdexamfetamine) i take it at 8:00 a.m and by 8:30 i am sleepy so i sleep, how am i sleeping on this? am i on the wrong medications for adhd?

2 doctor answers4 doctors weighed in
Dr. Larry Xanthopoulos
Pediatrics 23 years experience
Other factors?: What you have not told us is what time do you go to bed at night and what time do you wake up? If you are consistently sleep deprived then of course you are falling asleep. Vyvanse (lisdexamfetamine) is a slow release medication, it releases slowly throughout the day and lasts 12 hrs or so. Talk with your doctor, but vyvanse (lisdexamfetamine) is not meant to be used as caffeine, it is more to help with attention and hyperactivity
Dr. William Singer
Pediatric Neurology 52 years experience
Wrong medication: You are not on a medication that is good for your ADHD. Ask your prescriber to reconsider your medication and possibly even your diagnosis
Last updated May 16, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.